MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 8121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was thrombus present in the patient.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device & delivery system (wds) were selected to be used.The physician successfully performed the transseptal puncture and then inserted the was into the patient.The impulse pigtail catheter was inserted to help position the was in the laa of the patient.The impulse pigtail catheter was then removed from the patient, and it was noted that there were clots all over the device.The physician aspirated the was, but no thrombus remained in the patient.The physician continued the procedure using the same was.The wds was inserted, and the closure device was deployed in the patient.After all release criteria was met the closure device was released from the core wire of the wds and successfully implanted in the laa of the patient.The patient did not experience any other complications and is expected to make a full recovery.
 
Additional Manufacturer Narrative
Device analysis: the returned device consisted of an impulse diagnostic catheter.Inspection of the device presented no damage or irregularities to the device.Product analysis did not confirm the reported event, as the clinical circumstances cannot be replicated.
 
Event or Problem Description

Brand Name
IMPULSE GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19643570
Report Number2124215-2024-37925
Device Sequence Number7734062
Product Code DQO
UDI-Device Identifier08714729200338
UDI-Public08714729200338
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number8121
Device Catalogue Number8121
Device Lot Number0060556969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient RaceWhite